Alert archive / New York / Flash Flood Warnings in 2009
Flash Flood Warning 10, NWS Buffalo, NY
NWS Buffalo, NY issued this flash flood warning at Jul 21, 2009, 7:47 PM EDT for Ontario County, New York. It was in force for 94 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2009, 7:47 PM EDT (23:47 UTC)
- Expired
- Jul 21, 2009, 9:21 PM EDT
- In force
- 94 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Ontario County, NY
The radar
The Buffalo radar (KBUF), 111 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 8:31 PM EDT | HEAVY RAIN 2.6 | 4 Nne Naples, NY | LOCATION ALONG THE WEST SHORE OF CANANDAIGUA LAKE IN THE TOWN OF SOUTH BRISTOL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBUF 212347
FFWBUF
NYC069-220245-
/O.NEW.KBUF.FF.W.0010.090721T2347Z-090722T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
747 PM EDT TUE JUL 21 2009
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN ONTARIO COUNTY IN WESTERN NEW YORK...
* UNTIL 1045 PM EDT
* AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER MUCH OF SOUTHWEST
ONTARIO COUNTY. RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS
FALLEN IN THE PAST HOUR ACROSS THE BRISTOL HILLS. ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE ACROSS THE BRISTOL
HILLS NORTHWARD TOWARDS BLOOMFIELD AND CANANDAIGUA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4260 7749 4267 7749 4274 7759 4286 7757
4286 7755 4294 7756 4289 7717 4278 7717
4276 7719 4276 7732 4269 7736 4261 7736
4259 7738
$$
HITCHCOCK2 follow-up statements
287
WGUS71 KBUF 220038
FFSBUF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
838 PM EDT TUE JUL 21 2009
NYC069-220245-
/O.CON.KBUF.FF.W.0010.000000T0000Z-090722T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ONTARIO NY-
838 PM EDT TUE JUL 21 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
SOUTHWESTERN ONTARIO COUNTY...
AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT RAINFALL HAS TEMPORARILY DIMINISHED ACROSS SOUTHWEST ONTARIO
COUNTY. ANOTHER AREA OF HEAVY RAIN IS EXPECTED TO MOVE ACROSS NAPLES
AND THE BRISTOL HILLS AFTER 9 PM. ADDITIONAL RAINFALL AMOUNTS OF UP
TO AN INCH ARE POSSIBLE.
EXCESSIVE RUNOFF FROM PREVIOUS AND ADDITIONAL RAINFALL WILL CONTINUE
TO BRING THE RISK OF FLASH FLOODING ALONG SMALL CREEKS AND STREAMS
IN THE BRISTOL HILLS. FLOODING IS ALSO LIKELY IN LOW LYING AND POOR
DRAINAGE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4260 7749 4267 7749 4274 7759 4286 7757
4286 7755 4294 7756 4289 7717 4278 7717
4276 7719 4276 7732 4269 7736 4261 7736
4259 7738
$$
HITCHCOCK000
WGUS71 KBUF 220121
FFSBUF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
921 PM EDT TUE JUL 21 2009
NYC069-220131-
/O.CAN.KBUF.FF.W.0010.000000T0000Z-090722T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ONTARIO NY-
921 PM EDT TUE JUL 21 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN
ONTARIO COUNTY...
AT 921 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT HEAVY
RAINFALL HAS ENDED OVER SOUTHWEST ONTARIO COUNTY...THEREFORE THE
FLOOD WARNING HAS BEEN CANCELLED.
PLEASE REPORT FLOODING TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE
NATIONAL WEATHER SERVICE IN BUFFALO.
LAT...LON 4260 7749 4267 7749 4274 7759 4286 7757
4286 7755 4294 7756 4289 7717 4278 7717
4276 7719 4276 7732 4269 7736 4261 7736
4259 7738
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 6:38 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 21, 6:38 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
638 PM EDT TUE JUL 21 2009
.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE ASSOCIATED WITH AN UPPER AIR DISTURBANCE
WILL MOVE NORTHEAST OF OUR REGION OVERNIGHT THEN ANOTHER DISTURBANCE
IS SCHEDULED TO MOVE THROUGH WEDNESDAY NIGHT INTO THURSDAY WITH A
FAIRLY HIGH PROBABILITY OF RAIN. UNSETTLED WEATHER WILL CONTINUE
FROM FRIDAY THROUGH EARLY NEXT WEEK BUT WE CAN STILL EXPECT LENGTHY
RAIN FREE PERIODS. A SOUTHWEST FLOW IN THE UPPER AIR PATTERN FAVORS
AN EXTENDED PERIOD OF NEAR TO ABOVE NORMAL TEMPERATURES.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
...UPDATED 630 PM TO ACCOUNT FOR TRAINING THUNDERSTORMS ACROSS THE
NORTHERN FINGER LAKES AND LOWER GENESEE VALLEY. THIS ACTIVITY
CONTINUES TO MOVE NORTHWEST...AND WILL GRADUALLY WEAKEN LATER THIS
EVENING...BUT LOCAL FLOOD PROBLEMS ARE LIKELY...ESPECIALLY ACROSS
ROCHESTER METRO AND SEVERAL FLOOD ADVISORIES/WARNINGS HAVE BEEN
ISSUED. ELSEWHERE...UPPED POPS TO CATEG FOR A FEW HOURS THEN
GRADUALLY LOWERED THEM OVERNIGHT. PREV DISC FOLLOWS...
AN UPPER LEVEL LOW OVER EASTERN OHIO WILL LIFT NORTHEAST ACROSS
THE LOWER GREAT LAKES TONIGHT...WITH THE ACTIVITY THEN GRADUALLY
WINDING DOWN FROM SOUTHWEST TO NORTHEAST TONIGHT AND EARLY
WEDNESDAY AS THE LOW LIFTS OFF TO THE NORTHEAST.
FOLLOWING THE PASSAGE OF THIS FIRST UPPER LOW...GENERALLY DRY AND
FAIR WEATHER IS EXPECTED THROUGH ABOUT MIDDAY WEDNESDAY...THOUGH
GIVEN LIGHT WINDS AND RELATIVELY SMALL TEMPERATURE-DEWPOINT SPREADS
WE COULD SEE SOME PATCHY FOG DEVELOP FOR A TIME LATE TONIGHT...
ESPECIALLY ACROSS PORTIONS OF THE SOUTHERN TIER THAT RECEIVED MORE
RAIN TODAY.
THEREAFTER...THE NEXT UPPER TROUGH AND ASSOCIATED LEAD SHORTWAVE IS
EXPECTED TO PUSH INTO WESTERN SECTIONS DURING THE AFTERNOON. AS
WAS THE CASE TODAY...THIS FEATURE WILL INTERACT WITH INCREASING
DAYTIME INSTABILITY/POSSIBLE LAKE BREEZE BOUNDARIES AND BRING
ANOTHER CHANCE OF CONVECTION TO AREAS FROM THE WESTERNMOST FINGER
LAKES WESTWARD BY MID TO LATE AFTERNOON...THOUGH WEAK TO MODEST
INSTABILITY SHOULD AGAIN GREATLY LIMIT THE POTENTIAL FOR ANY
STRONG/SEVERE STORMS. GIVEN THE CONTINUED SLOWING TREND SEEN IN THE
SHORT TERM MODELS WITH RESPECT TO THE MOVEMENT OF THIS FEATURE...
HAVE SHAVED POPS BACK A BIT TO THE LOW-MID CHANCE RANGE FOR TOMORROW
AFTERNOON...WITH THE HIGHEST VALUES RESERVED FOR CHAUTAUQUA COUNTY.
TEMPS THROUGH THE PERIOD SHOULD AVERAGE RIGHT AROUND NORMAL. LOWS
WILL GENERALLY BE IN THE UPPER 50S TO LOWER 60S TONIGHT...THEN 850
MB TEMPS OF +12 TO +14C SHOULD SUPPORT HIGHS IN THE UPPER HALF OF
THE 70S AND LOWER 80S ON WEDNESDAY.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
THE NAM AND GFS ARE CONSISTENT SWINGING SHORT WAVES NORTHEAST ACROSS
THE REGION WEDNESDAY NIGHT AND THURSDAY AS THE THE UPPER TROUGH
REMAINS ENTRENCHED ACROSS THE UPPER LAKES. PWAT VALUES ARE EXPECTED
TO AVERAGE AROUND 1.5 INCHES. WE WILL GO WITH LIKELY POPS FOR THIS
TIME FRAME CONSIDERING THE INSTABILITY AND FORCING.
CYCLONIC FLOW CONTINUES ALOFT THURSDAY NIGHT AND FRIDAY BUT A
DECREASE IN MOISTURE. WE WILL DROP POPS TO 40 FOR BOTH OF THESE
PERIODS. IT WILL PROBABLY BE RAIN FREE MUCH OF THE TIME.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MEDIUM RANGE MODELS ARE STILL IN FAIR AGREEMENT DURING THIS PERIOD
WITH THE MAIN CONTROLLING FACTOR BEING AN UPPER LOW WITH A MEAN
POSITION FROM THE UPPER GREAT LAKES TO NEAR JAMES BAY. THE GFS
ENSEMBLES INDICATE FAIRLY HIGH CONFIDENCE WITH THIS PATTERN
THE GOOD NEWS WITH THIS PATTERN WILL BE A SOUTHWEST UPPER FLOW
ACROSS OUR REGION WHICH WILL LEAD TO NEAR OR ABOVE NORMAL
TEMPERATURES THAT WE HAVE NOT SEEN SO FAR THIS MONTH. THROUGH THE
20TH...BUFFALO AND ROCHESTER WERE BOTH EXPERIENCING THEIR COLDEST
JULYS ON RECORD. THE BAD NEWS IS THAT THIS PATTERN WILL ALSO LEAD TO
OPPORTUNITIES OF PRECIPITATION.
TIMING OF SHOWER AND THUNDERSTORM THREATS ARE DIFFICULT THIS FAR OUT
BUT AT THIS TIME IT APPEARS THAT FRIDAY NIGHT AND MUCH OF SATURDAY
WILL BE DRY WITH SATURDAY NIGHT AND SUNDAY BEING THE BEST CHANCE OF
GETTING RAINED UPON AS A WEAK FRONTAL BOUNDARY IS SCHEDULED TO MOVE
THROUGH.
WE WILL HAVE TO KEEP CHANCE POPS IN THE FORECAST FOR MONDAY AND
TUESDAY BUT ONCE AGAIN IT SHOULD BE RAIN FREE THE VAST MAJORITY OF
THE TIME.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AN UPPER LEVEL LOW OVER EASTERN OHIO WILL LIFT NORTHEAST ACROSS
THE LOWER GREAT LAKES TONIGHT...THEN DOWN THE SAINT LAWRENCE VALLEY
WEDNESDAY. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS FEATURE
WILL GRADUALLY WIND DOWN FROM SOUTHWEST TO NORTHEAST LATER TONIGHT
AND EARLY WEDNESDAY AS THE LOW LIFTS OFF TO THE NORTHEAST.
FOLLOWING ITS PASSAGE...GENERALLY DRY WEATHER IS EXPECTED FOR THE
BALANCE OF THE TAF PERIOD.
IN TERMS OF FLIGHT CONDITIONS...MVFR/IFR CONDITIONS WILL PREVAIL
IN SHOWERS AND THUNDERSTORMS EARLY THIS EVENING...GRADUALLY
IMPROVING TO VFR LATER THIS EVENING...BUT LOCAL IFR IN FOG POSSIBLE
AS WELL LATE TONIGHT AND EARLY WEDNESDAY.
OUTLOOK...
WEDNESDAY NIGHT AND THURSDAY...VFR/MVFR WITH NUMEROUS
SHOWERS/THUNDERSTORMS.
FRIDAY AND SATURDAY...MAINLY VFR.
SUNDAY...VFR/MVFR WITH SCATTERED SHOWERS/THUNDERSTORMS.
&&
.MARINE...
A WEAK SURFACE GRADIENT WILL CONTINUE THROUGH AT LEAST WEDNESDAY
WITH NO HEADLINES NECESSARY. STRONGER WINDS ARE EXPECTED WEDNESDAY
NIGHT AND THURSDAY AS LOW PRESSURE TRACKS NORTHEAST ACROSS SOUTHERN
ONTARIO BUT AT THIS TIME IT APPEARS THAT SMALL CRAFT CRITERIA WILL
NOT BE MET.
MARINERS SHOULD BE ON THE LOOKOUT FOR THUNDERSTORM THREATS
ESPECIALLY WEDNESDAY NIGHT INTO THURSDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.
&&
SYNOPSIS...SAGE
NEAR TERM...JJR/SFM
SHORT TERM...SAGE
LONG TERM...SAGE
AVIATION...SFM
MARINE...SAGEHazardous weather outlook, Jul 21, 5:38 AM EDT, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 538 AM EDT TUE JUL 21 2009 NYZ010>012-019>021-085-220945- NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 538 AM EDT TUE JUL 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE THE CHANCE FOR SOME SLOW MOVING THUNDERSTORMS DURING THE MIDDAY AND AFTERNOON. GIVEN THE INCREASED AMOUNT OF AVAILABLE MOISTURE...THIS COULD POSE A THREAT FOR ISOLATED HYDROLOGY PROBLEMS. SOME THUNDERSTORMS THIS AFTERNOON COULD ALSO CONTAIN SOME SMALL HAIL...PARTICULARLY THOSE NEAR THE PENNSYLVANIA BORDER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL ONCE AGAIN BE THE CHANCE FOR SOME SLOW MOVING THUNDERSTORMS WEDNESDAY AFTERNOON INTO THURSDAY. GIVEN A VERY HUMID AIRMASS AND LIGHT FLOW...THERE WILL BE THE POTENTIAL FOR SOME HYDROLOGY PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>008-013-014-220945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- LIVINGSTON-ONTARIO- 538 AM EDT TUE JUL 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE THE CHANCE FOR SOME SLOW MOVING THUNDERSTORMS WEDNESDAY AFTERNOON INTO THURSDAY. GIVEN A VERY HUMID AIRMASS AND LIGHT FLOW...THERE WILL BE THE POTENTIAL FOR SOME HYDROLOGY PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-220945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 538 AM EDT TUE JUL 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Local storm report, Jul 21, 5:30 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
530 PM EDT TUE JUL 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG CALEDONIA 42.98N 77.86W
07/21/2009 LIVINGSTON NY LAW ENFORCEMENT
LINES DOWN IN CALDONIA AND YORK
&&
MPUKAJLOSpecial weather statement, Jul 21, 5:40 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 540 PM EDT TUE JUL 21 2009 NYZ003-013-014-212245- LIVINGSTON NY-MONROE NY-ONTARIO NY- 540 PM EDT TUE JUL 21 2009 ...LINE OF STRONG THUNDERSTORMS MOVING THROUGH THE NORTHERN FINGER LAKES REGION... * AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL UP TO A HALF INCH IN DIAMETER...GUSTY WINDS TO 40 MPH...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM VICTOR TO HEMLOCK...AND MOVING NORTHWEST AT 15 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... IONIA AT 545 PM EDT... LIVONIA AT 555 PM EDT... MENDON AT 600 PM EDT... HONEOYE FALLS AT 605 PM EDT... HENRIETTA AT 620 PM EDT... INDUSTRY AT 630 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! VERY HEAVY RAINFALL WITH THESE STORMS WILL RESULT IN SIGNIFICANT PONDING OF WATER ON ROADS AND POOR DRAINAGE FLOODING. HITCHCOCK
Special weather statement, Jul 21, 6:46 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 646 PM EDT TUE JUL 21 2009 NYZ007-220045- JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 646 PM EDT TUE JUL 21 2009 ...HEAVY RAINFALL THIS EVENING ACROSS SOUTHERN JEFFERSON COUNTY... AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE SOUTHERN HALF OF JEFFERSON COUNTY...MAINLY SOUTH OF WATERTOWN. AN INCH TO AN INCH AND A HALF OF RAIN IS LIKELY THIS EVENING FROM SACKETS HARBOR SOUTH THROUGH ADAMS...RODMAN...AND MANNSVILLE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL RESULT IN SIGNIFICANT PONDING OF WATER ON ROADS AND SOME MINOR FLOODING IN LOW LYING AREAS. HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:42 PM EDT | Areal Flood Advisory | BUF | Livingston | 3 hr |
| Jul 21, 4:53 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe | 35 min |
| Jul 21, 5:27 PM EDT | Areal Flood Advisory | BUF | Ontario | 3 hr |
| Jul 21, 5:50 PM EDT | Areal Flood Advisory | BUF | Allegany | 78 min |
| Jul 21, 6:07 PM EDT | Areal Flood Advisory | BUF | Monroe | 3 hr |
| Jul 21, 6:18 PM EDT | Flash Flood Warning | BUF | Monroe | 108 min |
| Jul 21, 7:05 PM EDT | Areal Flood Advisory | BUF | Wayne | 2 hr |
Nearby
Flash Flood Warnings in New York, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.